# SDR 2024FA0000860

- Difficulty date: November 21, 2024
- Submitted: November 21, 2024
- Operation: General aviation
- Aircraft: N972LA
- Make and model: Textrn 408
- Aircraft serial: 408019
- Aircraft time: 464 hours, 1,112 cycles
- System (JASC): 5414 · Nacelle/Pylon, Plate/Skin
- Part: Structure
- Condition: Cracked
- Location: Zone 400
- Part time: 464 hours, 1,112 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RECURRING CRACKING OF COWLING PANELS. PREVIOUSLY REPAIRED CRACKING OF ALL 4-COWLINGS ON BOTH MSN 408-012, AND MSN 408-019 BY TEXTRON MOBILE SUPPORT TECHNICIANS  SEE PREVIOUS REPORT WUXA202403260101. SB 408-30-02 ALSO ACCOMPLISHED ON ICE VANE DOORS TO REDUCE VIBRATIONS AND EXPECTATION OF STOPPING CRACKING. UNFORTUNATELY, LESS THAN 200-FLIGHT HOURS LATER CRACKING RE-APPEARING ON ENGINE COWLINGS AND SKIN AGAIN. ADDITIONAL INFO: AS DIRECTED BY TEXTRON THEY REQUESTED UNTIL FURTHER NOTICE THAT WE ARE "REQUESTED" NOT TO OPERATE ICE VANES DURING FLIGHT PHASE UNLESS NECESSARY TO PREVENT AIR LOADING ON THE BYPASS VANES. WHAT EVER PILOTS SET IN PREFLIGHT/TAKE OFF PHASE THE VANES SHOULD REMAIN IN THAT POSITION FOR DURATION OF FLIGHT.
